Alert archive / Oklahoma / Special Weather Statements in 2023
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Sep 25, 2023, 2:08 AM CDT for Bryan County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2023, 2:08 AM CDT (07:08 UTC)
- Expired
- Sep 25, 2023, 2:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Hail
- 0.50 in
- Wind
- 30
County Bryan County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 160 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
584
WWUS84 KOUN 250708
SPSOUN
Special Weather Statement
National Weather Service Norman OK
208 AM CDT Mon Sep 25 2023
OKZ051-052-250745-
Marshall OK-Bryan OK-
208 AM CDT Mon Sep 25 2023
...A strong thunderstorm will impact portions of west central Bryan
and east central Marshall Counties through 245 AM CDT...
At 208 AM CDT, Doppler radar was tracking a strong thunderstorm over
southeastern Lake Texoma, moving east at 15 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Colbert, Cartwright, eastern Lake Texoma, Calera, and Mcbride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3382 9653 3382 9658 3385 9663 3388 9659
3389 9659 3390 9663 3392 9667 3393 9667
3397 9643 3381 9640 3381 9652
TIME...MOT...LOC 0708Z 261DEG 14KT 3390 9659
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Sep 24, 10:36 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Sep 24, 10:36 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Norman OK 1036 PM CDT Sun Sep 24 2023 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 318 PM CDT Sun Sep 24 2023 A mid-level shortwave, currently swinging across the panhandles, will progress eastward and push the surface low along the Red River or into north Texas this evening. Latest surface plot shows the surface low in the vicinity of Montague/Cooke County with the warm front extending across northern Love, Marshal, and Bryan Counties. Another quasi-stationary boundary appears to be located from Tulsa to Bristow to Washington, and the H850 front draped mid-way between I-40 and the Red River Valley. Based on the SPC mesoanalysis page, we have an uncapped environment for the northern half to two-thirds of Oklahoma along with MUCAPE of about 1,000-1,500 J/kg (north of I-40) and 2,000-2,500 J/kg (south of I-40) with near 3,000-3,500 J/kg near the Red River. There is plenty of effective shear (45 to 55 knots) area-wide. Some dynamic lift is evident on the water vapor loop over parts of northern and central Oklahoma as the jet streak passes overhead atop the boundaries noted previously. There also appears to be a somewhat narrow zone of enhanced low/mid-level moisture along the H850 front. Though chances for elevated shower/storm development over east-central Oklahoma remain low, probabilities are not zero in this area. The prime location for severe storm development this afternoon and evening is far southern Oklahoma - namely Love, Marshall, and Bryan Counties - where strong instability and steep lapses rates are expected near the warm front. Similarly to last evening, very large hail (2+ inches in diameter) and damaging wind gusts are possible for storms that develop near the Red River. Although tornadic potential is very low due to low effective shear, there are a few parameters that point to the possibility of an isolated tornado that could occur should the storm stay near the boundary. These include: high effective bulk wind difference (>50 knots), modest effective SRH (150 to 200 m2/s2), low MLLCL's (700 to 1000m), and STP values of 1 to 3. The severe weather threat will diminish greatly by midnight as the upper wave exits. A surface high is forecast to reach northwest Oklahoma, and light anticyclonic flow is expected there. Thompson && .LONG TERM... (Monday night through next Saturday) Issued at 318 PM CDT Sun Sep 24 2023 A dry pattern sets up for the work week and nearly-flat maximum temperature trends are expected. The next chance of rain could return next weekend. By tomorrow night, the main upper trough over the north-central plains weakens while arriving over Minnesota and the low-amplitude ridge, currently extending over southern Nevada, amplifies as it reaches the Rockies. Meanwhile, with low-level N/NE-ly flow advecting drier air, surface dewpoints will decrease some tomorrow. The surface ridge axis passes central Oklahoma and winds veer to the south Monday night and then southwesterly on Tuesday. Over the next few days, a subtle shortwave travels along the northern periphery of the ridge and instigates the development of a lee trough which will lead to breezy south winds on Thursday and Friday. A long-wave trough sets up over the western CONUS towards the end of the week as the departing ridge reaches the Mississippi River Valley. There are some indications of showers/storms returning to western Oklahoma/Texas towards the end of the week. Thompson && .AVIATION... (06Z TAFS) Issued at 1034 PM CDT Sun Sep 24 2023 Skies will continue to clear for all but SPS tonight. Expect some MVFR cigs around 030 there by early Monday AM (after 09Z). Otherwise, weak north to variable winds are expected throughout the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 61 86 61 88 / 0 0 0 0 Hobart OK 60 90 59 91 / 0 0 0 0 Wichita Falls TX 68 92 61 92 / 10 0 0 0 Gage OK 54 87 57 90 / 0 0 0 0 Ponca City OK 58 88 58 89 / 0 0 0 0 Durant OK 69 88 62 89 / 50 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....01 AVIATION...03
Hazardous weather outlook, Sep 24, 10:25 PM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1025 PM CDT Sun Sep 24 2023 OKZ004>048-050>052-TXZ083>090-260330- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1025 PM CDT Sun Sep 24 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... A few strong to severe thunderstorms are expected across far southeastern Oklahoma overnight. Hail up to the size of golf balls and wind gusts up to 60 mph will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Sep 24, 10:16 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Norman OK
1016 PM CDT Sun Sep 24 2023
OKZ052-250400-
Bryan OK-
1016 PM CDT Sun Sep 24 2023
...A strong thunderstorm will impact portions of central Bryan County
through 1100 PM CDT...
At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Bokchito, moving southeast at 15 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bokchito, Utica, Albany, and Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3386 9589 3389 9593 3386 9595 3385 9598
3387 9600 3385 9600 3384 9602 3386 9603
3384 9604 3384 9614 3382 9615 3381 9618
3380 9618 3381 9616 3377 9617 3375 9621
3394 9631 3402 9614 3388 9586
TIME...MOT...LOC 0316Z 319DEG 13KT 3395 9615
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Special weather statement, Sep 24, 10:51 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Norman OK
1051 PM CDT Sun Sep 24 2023
OKZ052-250430-
Bryan OK-
1051 PM CDT Sun Sep 24 2023
...A strong thunderstorm will impact portions of western Bryan County
through 1130 PM CDT...
At 1051 PM CDT, Doppler radar was tracking a strong thunderstorm near
Achille, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Durant, Colbert, Bokchito, Achille, Kemp, Hendrix, Blue, Utica,
Albany, Calera, and Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3385 9610 3383 9610 3384 9615 3382 9615
3381 9618 3380 9618 3381 9616 3376 9617
3376 9625 3377 9628 3375 9630 3374 9640
3378 9643 3378 9651 3392 9655 3408 9616
3384 9605
TIME...MOT...LOC 0351Z 250DEG 22KT 3387 9643
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
03Special weather statement, Sep 24, 11:59 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Norman OK
1159 PM CDT Sun Sep 24 2023
OKZ052-250545-
Bryan OK-
1159 PM CDT Sun Sep 24 2023
...A strong thunderstorm will impact portions of southwestern Bryan
County through 1245 AM CDT...
At 1159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Denison, moving east at 15 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Colbert, Achille, Kemp, Hendrix, Cartwright, Utica, and Lake Texoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3378 9643 3377 9650 3382 9652 3382 9658
3384 9660 3387 9661 3393 9625 3382 9616
3381 9618 3380 9618 3381 9616 3378 9616
3376 9618 3375 9622 3377 9629 3370 9632
3370 9636
TIME...MOT...LOC 0459Z 267DEG 14KT 3380 9651
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
MahaleSpecial weather statement, Sep 25, 2:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
208 AM CDT Mon Sep 25 2023
OKZ051-052-250745-
Marshall OK-Bryan OK-
208 AM CDT Mon Sep 25 2023
...A strong thunderstorm will impact portions of west central Bryan
and east central Marshall Counties through 245 AM CDT...
At 208 AM CDT, Doppler radar was tracking a strong thunderstorm over
southeastern Lake Texoma, moving east at 15 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Colbert, Cartwright, eastern Lake Texoma, Calera, and Mcbride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3382 9653 3382 9658 3385 9663 3388 9659
3389 9659 3390 9663 3392 9667 3393 9667
3397 9643 3381 9640 3381 9652
TIME...MOT...LOC 0708Z 261DEG 14KT 3390 9659
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 10:16 PM CDT | Special Weather Statement | OUN | Bryan | 44 min |
| Sep 24, 10:51 PM CDT | Special Weather Statement | OUN | Bryan | 39 min |
| Sep 24, 10:52 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 53 min |
| Sep 24, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 39 min |
| Sep 24, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 46 min |
| Sep 24, 11:59 PM CDT | Special Weather Statement | OUN | Bryan | 46 min |
| Sep 25, 12:29 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 16 min |
| Sep 25, 12:45 AM CDT | Areal Flood Advisory | OUN | Bryan | 3 hr |
| Sep 25, 1:33 AM CDT | Areal Flood Advisory | OUN | Bryan | 3 hr |
| Sep 25, 2:37 AM CDT | Special Weather Statement | OUN | Choctaw | 23 min |
| Sep 24, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 20 min |
Nearby
Special Weather Statements in Oklahoma, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.